Hail, Texas
- When
- June 10, 12:25 PM CST
- Where
- Texas County, 5 mi S of Guymon
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.617, -101.483
Severe thunderstorms moved across the western and central Oklahoma panhandle during the afternoon and early evening hours producing large hail and high winds. No damage or injuries were reported from the severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the western and central Oklahoma panhandle during the afternoon and early evening hours producing large hail and high winds. No damage or injuries were reported from the severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 10, 10:53 AM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1153 AM CDT FRI JUN 10 2005 .UPDATE... ELEVATED THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER THE EXTREME SOUTHERN TEXAS PANHANDLE AS LAPSE RATES INCREASE WITH THE APPROACH OF AN UPPER LEVEL TROUGH. ABUNDANT CLOUD COVER ACROSS THE AREA WILL BE A BIT OF AN INHIBITING FACTOR EARLY ON...HOWEVER CONTINUED INCREASING LAPSE RATES AND CLEARING SKIES WILL ALLOW FOR THE CONVECTION TO BECOME SURFACE BASED EARLY THIS AFTERNOON. THE THREAT EARLY WILL BE HIGH WINDS AND HAIL...HOWEVER THE TORNADO THREAT WILL INCREASE BY AROUND 19Z AS THE CONVECTION BECOMES SURFACE BASED AND MORE CONCENTRATED ON THE FRONT IN THE NORTHWESTERN PANHANDLES. SENT UPDATED ZONES TO INCLUDE THE TORNADO WATCH IN EFFECT AND ALSO UPPED POPS. HENNIG && .PREV DISCUSSION... /ISSUED 342 AM CDT FRI JUN 10 2005/ DISCUSSION... UPPER TROUGH RIDGE PATTERN ACROSS THE U.S. WILL KEEP THE WEATHER ACTIVE OVER THE SOUTHERN HIGH PLAINS THROUGH MUCH OF THE WEEKEND. MID LEVEL SHORT WAVE OVER SOUTHERN ARIZONA EARLY THIS MORNING IS EXPECTED TO BECOME SLIGHTLY NEGATIVELY TILTED AS IT LIFTS NORTHEAST ACROSS THE PANHANDLES LATE THIS AFTERNOON/EARLY THIS EVENING. COLD FRONT HAS PUSHED INTO THE WESTERN OKLAHOMA PANHANDLE AND THE EXTREME NORTHWEST TEXAS PANHANDLE. THIS FRONT IS EXPECTED TO PULL UP STATIONARY ACROSS THE NORTHWEST CWA TODAY AND NOT MAKE MUCH MORE SOUTHWARD PROGRESS. PLENTY OF LOW LEVEL MOISTURE HAS RETURNED TO THE WESTERN PARTS OF THE CWA AS DRYLINE HAS RETREATED. THE INGREDIENTS LOOK TO BE COMING TOGETHER FOR A POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION THIS AFTERNOON AND EVENING ACROSS THE PANHANDLES. LARGE HAIL AND TORNADOES WILL BE THE MAIN THREATS. HEAVY RAIN WILL ALSO BE A POTENTIAL...ESPECIALLY ACROSS THE NORTHERN ZONES NEAR THE FRONT. PLEASE CHECK OUT THE LATEST SWODY1...LBBHWOAMA AND LBBQPFERD PRODUCTS FOR MORE DETAILS ON THESE THREATS. NEXT SHORT WAVE TROUGH MOVES ACROSS THE PANHANDLES ON SATURDAY AFTERNOON AND NIGHT. ONCE AGAIN...THE COLD FRONT WILL BE IN THE AREA ALONG WITH ABUNDANT LOW LEVEL MOISTURE TO HELP SET OFF CONVECTION. ANOTHER WAVE THEN MOVES THROUGH SUNDAY...BUT IT LOOKS LIKE THE BEST CHANCE OF STORMS WILL BE IN THE EASTERN ZONES AS DRYLINE PUSHES INTO THIS AREA. COLD FRONT THEN PUSHES SOUTH THROUGH THE PANHANDLES EARLY MONDAY MORNING BEHIND THE SHORT WAVE. UPPER LEVEL RIDGE THEN BUILDS ACROSS THE SOUTHERN ROCKIES AND ADJACENT PLAINS NEXT WEEK...WHICH SHOULD QUIET DOWN OUR WEATHER. THANKS FOR THE COORDINATION OUN. && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1255 PM CDT FRI JUN 10 2005 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1255 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 6 PM CDT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES EXCEPT THE NORTHWEST SECTIONS. THE PRIMARY SEVERE WEATHER THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT OF RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS ALL OF THE PANHANDLES. ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY SEVERE WEATHER THREAT FOR BOTH SATURDAY AND SUNDAY WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE ON ALERT THIS AFTERNOON. ALSO...SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND BE READY FOR ACTIVATION BOTH SATURDAY AND SUNDAY. WYNNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
811 AM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 15 W BEAVER 36.81N 100.80W
06/09/2005 1.00 INCH BEAVER OK MEDIA
&&
JJBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1254 PM CDT FRI JUN 10 2005 TXZ019-101900- DONLEY- 1254 PM CDT FRI JUN 10 2005 STRONG THUNDERSTORMS ARE MOVING NORTHEAST INTO DONLEY COUNTY AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND DAMAGING WINDS. THE STORMS HAVE ALSO PRODUCED VERY HEAVY RAINS WHICH COULD RESULT IN FLOODING OF ROADWAYS AND UNDERPASSES. THE STORMS COULD AFFECT THE COMMUNITIES OF CLARENDON AND ASHTOLA DURING THE NEXT HOUR. WYNNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
124 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL ALANREED 35.21N 100.73W
06/10/2005 0.88 INCH GRAY TX PUBLIC
&&
SDThe Amarillo radar (KAMA), 155 km away, was scanning. The volume nearest the first event began at 18:23 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Measured at the Oklahoma MesoNet station near Kenton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459125, 5459126, 5459127, 5459128.